MAUDE Adverse Event Report: COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that a performer mullins guiding sheath was used in a procedure to correct coarctation of the aorta.During the procedure the handle of the dilator, the inner part of the sheath broke.The reported device that was being utilized through the sheath was a pavti-edwards sapien.Separation occurred during insertion into the patient's leg.The patient's anatomy was neither tortuous or calcified.A section of the device did not remain inside the patient's body and the patient did not require any additional procedures due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: further information was provided that the ¿connection was damaged.¿ investigation - evaluation: a review of the complaint history, device history record, drawing, manufacturing instructions, quality control data, and visual inspection of the returned device was conducted during the investigation.The coaxial dilator was returned and visual inspection was completed.Check-in photographs show the inner dilator extending out of the distal end of the outer dilator.The proximal hub is attached, but appears damaged.There did not appear to be a separated, broken, or missing "handle" (proximal fitting/shrink tube).The proximal fitting for the coaxial dilator did appear to be damaged on the inner edge.It is feasible to suggest that the observed damage occurred during use.Review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the device evaluation and provided information, a definitive root cause cannot be determined at this time.Per the risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
PERFORMER MULLINS GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6633286
Report Number1820334-2017-01369
Device Sequence Number14368
Product Code DYB
UDI-Device Identifier00827002127821
UDI-Public(01)00827002127821(17)200227(10)NS7707959
Combination Product (Y/N)N
Initial Reporter CountryPL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRCFW-16.0P-38-85-RB-MTS
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/15/2017
Supplement Date Received by Manufacturer07/24/2017
Initial Report FDA Received Date06/12/2017
Supplement Report FDA Received Date08/08/2017
Patient Sequence Number1